Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Separating $ p$-bases and transcendental extension fields


Authors: J. N. Mordeson and B. Vinograde
Journal: Proc. Amer. Math. Soc. 31 (1972), 417-422
DOI: https://doi.org/10.1090/S0002-9939-1972-0289465-9
MathSciNet review: 0289465
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Let $ L/K$ denote an extension field of characteristic $ p \ne 0$. It is known that if $ L/K$ has a finite separating transcendence base, then every relative $ p$-base of $ L/K$ is a separating transcendence base of $ L/K$. In this paper we show that when every relative $ p$-base of $ L/K$ is a separating transcendence base of $ L/K$, then the transcendence degree of $ L/K$ is finite. We also illustrate the connection between the finiteness of transcendence degree of $ L/K$ and the property that $ L/K(X)$ is separable algebraic for every relative $ p$-base $ X$ of $ L/K$.


References [Enhancements On Off] (What's this?)

  • [1] J. Dieudonné, Sur les extensions transcendantes séparables, Summa Brasil. Math. 2 (1947), no. 1, 1-20. MR 10, 5. MR 0025441 (10:5c)
  • [2] H. Kraft, Inseparable Körpererweiterungen, Comment. Math. Helv. 45 (1970), 110-118. MR 41 #5333. MR 0260709 (41:5333)
  • [3] S. Mac Lane, Modular fields. I: Separating transcendence bases, Duke Math. J. 5 (1939), 372-393. MR 1546131
  • [4] J. Mordeson and B. Vinograde, Exponents and intermediate fields of purely inseparable extensions. J. Algebra 17 (1971), 238-243. MR 0288106 (44:5304)
  • [5] -, Structure of arbitrary purely inseparable extension fields, Lecture Notes in Math., vol. 173, Springer-Verlag, New York, 1970. MR 0276204 (43:1952)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0289465-9
Keywords: Extension fields, separating transcendence bases, relative $ p$-bases
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society